Alert archive / Georgia / River Flood Warnings in 2022

River Flood Warning 80, NWS Atlanta, GA

April 6, 2022Coweta County, Fayette County, Spalding County, Georgia

NWS Atlanta, GA issued this river flood warning at Apr 6, 2022, 3:44 AM EDT for Coweta County, Fayette County, Spalding County, Georgia. It was in force for 8 hr.

The area

The outline as issued.

The facts

Issued
Apr 6, 2022, 3:44 AM EDT (07:44 UTC)
Expired
Apr 6, 2022, 11:33 AM EDT
In force
8 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Coweta County, GA, Fayette County, GA, Spalding County, GA

The radar

The Atlanta radar (KFFC), 8 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Line Creek at Highway 85 near Senoia (LING1).

Action stage
8 ft
Minor stage
10 ft
Moderate stage
15 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02344700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

127 
WGUS42 KFFC 060744
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
344 AM EDT Wed Apr 6 2022

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Line Creek near Senoia affecting Coweta, Fayette and Spalding 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&


GAC077-113-255-061945-
/O.NEW.KFFC.FL.W.0080.220406T0744Z-000000T0000Z/
/LING1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
344 AM EDT Wed Apr 6 2022

...FLOOD WARNING IN EFFECT FROM EARLY THIS MORNING UNTIL FURTHER 
NOTICE...

* WHAT...Minor flooding is forecast.

* WHERE...Line Creek near Senoia.

* WHEN...From early this morning until further notice.

* IMPACTS...At 10 feet, Minor flooding of the natural flood plain 
  begins which primarily affects agricultural and wooded areas. A 
  small dirt utility access road near the Georgia Highway 85 bridge 
  goes underwater.

* ADDITIONAL DETAILS...
  - At 3:31 AM EDT Wednesday the stage was 9.8 feet and rising.
  - Forecast...No forecast is available for this location.
  - Flood stage is 10 feet.
  - Flood History...This crest compares to a previous crest of
    10.5 feet on 09/17/2020.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3332 8456 3336 8448 3326 8447 3325 8455


$$
1 follow-up statement
103 
WGUS82 KFFC 061533
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
1133 AM EDT Wed Apr 6 2022

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Line Creek near Senoia affecting Coweta, Fayette and Spalding 
  Counties.

GAC077-113-255-061645-
/O.CAN.KFFC.FL.W.0080.000000T0000Z-220406T1533Z/
/LING1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1133 AM EDT Wed Apr 6 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Line Creek near Senoia.

* ADDITIONAL DETAILS...
  - At 11:16 AM EDT Wednesday the stage was 9.8 feet and falling
    slowly.
  - Forecast...No forecast is available for this location.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3332 8456 3336 8448 3326 8447 3325 8455


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Apr 6, 2:32 AM EDT, 1 hour 12 minutes earlier.

Area forecast discussion, Apr 6, 2:32 AM EDT, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
232 AM EDT Wed Apr 6 2022

...Updated for 06Z Aviation Discussion...

.PREV DISCUSSION... /Issued 309 PM EDT Tue Apr 5 2022/

Afternoon Area Forecast Discussion...

SHORT TERM /Tonight through Wednesday Night/...

No major changes to the short term forecast through Wednesday.
Mesoanalysis shows warm front draped across portions of north-
central GA, along a line from Troup to Bibb to Warren. Most storms
north of this boundary remain elevated and are unlikely to
produce damage winds with a decreased Tor threat, however heavy
rainfall and lightning will remain an issue through the afternoon.
Primary concern remains south of the front in central Georgia
with temps in the upper 60s to mid 70s with Tds hovering in the
60s, with SBCAPE values ~500-1500 j/kg. See previous discussion
for more:

Previous Short Term Discussion....

Tuesday...

An Enhanced Risk Severe Weather Outlook has been forecast for most
of Central Georgia today with a threat for widespread damaging wind
gusts and several tornadoes possible, one or two of which may be
strong or long track. The primary threat will be this afternoon and
early evening, south of the I-20 corridor, with the highest severe
potential being along and south of a line from Columbus to Macon to
Augusta.

A strengthening low-level shortwave is currently digging across the
Lower Mississippi Valley and will continue moving eastward
throughout the day (best illustrated at 700 hPa). This shortwave
trough, with an associated low-level jet with winds over 60 kts
between 1-3 km aloft, will provide ample low-level lift throughout
the region with a weak low-pressure system being pulled across the
northern Gulf states through the day on Wednesday that will pull a
warm, moist Gulf airmass onto the forecast area throughout the
morning. Within this airmass...

* PWAT values are expected to surge well over 1.5" as dewpoints rise
  to the low 60s.
* Surface-based CAPE values over 1000 J/kg, possibly as high as 2000
  J/kg as afternoon highs reach the upper 60s and 70s.
* Abundant low-level shear due to the aforementioned jet manifests
  as 0-1 km storm-relative helicity values between 150-400 m2/s2.
* Quarter-circled shaped hodographs from 0-1.5 km and semi-circled
  hodographs from 0-6 km, storm relative inflow having
  nearly 100 percent streamwise vorticity vs crosswise vorticity.

These ingredients combined are expected to create numerous severe
thunderstorms this afternoon, taking the form of a quasi-linear
convective system (QLCS) projected to kick through this afternoon
with several discrete, strong to potentially severe cells ahead of
the main line in the late morning and early afternoon. The primary
threats being severe, damaging wind gusts contained in storm
downdrafts due to 50+ kt winds at 850 hPa (1 km AGL) being
transfered to the ground and tornadoes, with high-resolution models
resolving several embedded rotating supercells within a quasi-linear
convective line. Other threats include sparse large hail and
isolated flash flooding though the messy, fast-moving storm mode
will limit these other threats. The shear speed of this system being
pushed by the forcing of the shortwave through is perhaps the only
thing preventing a larger severe weather outbreak from being
forecast.

Wednesday...

The cold pool following this line of storms won't be all that 'cool'
with generally moist adiabatic, thermodynamic profiles.
Additionally, the weak surface low-pressure will be short-lived and
won't have the ability to pull colder air behind it in the form of a
true cold front with a larger, more robust low-pressure system to
the north in the western Great Lakes region keeping the area in
broad southerly flow. The result means warm, moist air will linger
throughout the forecast area.

In Central Georgia, a coastal boundary is expected to move into the
region with a much weaker shortwave moving over the southern Gulf
states aloft. Models are predicting an unorganized cluster of storms
to develop. With PWATs increasing to near 2 inches, but shear values
being diminished in the area with a lack of stronger synoptic
forcing will limit severe potential. A Slight Risk Severe Weather
Outlook is forecast for the area as a result. The primary threat for
Central Georgia by Wednesday could be flash flooding with the
cluster of storms pushing 48-hour rainfall totals to 2.5-4 inches of
rain. Current antecedent conditions combine with the sandy Coastal
Plains soils types suggest the area may be able to handle a second
dose of heavy precip, but will need to be reevaluated after the
first round of storms moves through. Furthermore, several questions
remain about the recovery of the atmosphere after this initial wave
of storms. Strong damaging winds may also be a concern in water-
loaded downdrafts, with outside threats for large hail and very
brief spin-up tornadoes.

In North Georgia, a true cold front will push southwards into the
Northwestern corner of Georgia by dusk, with decent moisture and
instability recovery expected after the initial wave of storms on
Tuesday. A low-end Enhanced Risk Severe Weather Outlook has been
issued for the area of far north and northwest Georgia, however,
several unresolved questions still exist with this potential sever
weather setup. With relatively drier air aloft, models are
struggling to produce robust storms in the region along the frontal
zone and there is some question if convective storms further south
could rob northern Georgia of significant instability. Furthermore,
the timing of the system in the late evening could prevent storms
from being surface-based, which could prevent storms from harnessing
better ow-level wind profiles into tornadic circulations. With these
questions in mind, the primary threats will still be damaging wind
gusts with a tornado or two possible.

Thiem/Morgan

LONG TERM /Thursday through Tuesday/...

No major changes needed to the extended portion of the forecast
today. Anomalously cold temperatures still expected Thursday Night
through Sunday Morning. There will definitely be a potential for
frost/freeze conditions, especially across north Ga during this
period.

Previous Extended Discussion....

By Thursday morning, some lingering stratiform precip. on the
periphery of Wednesday's system will be exiting the CWA to the east.
The impressive, expansive upper trough that fueled our final round
of active weather continues to dig further down across the
southeast, with a tight pressure gradient on its outer edge (~20-22
mb difference across GA). As such, gusty gradient winds will be
possible through Saturday afternoon when the trough begins to lift
across the mid-Atlantic states. Several shortwave disturbances
rounding the inner edge of the trough will lead to increased cloud
cover and brief bursts of rain across north GA on Friday into
Saturday. A surface high from over the Gulf and stout upper ridging
break the active pattern as they settle in across the southeast on
Sunday to round off the weekend and take us through the beginning of
the work week.

Temperatures will be quite cool for April standards following the
cold frontal passage on Thursday night. Highs will stall out in the
mid-50s to 60s, 12-15 degrees below average; lows through the
weekend will be in the 30s, about 5-10 degrees below average. As the
surface high begins to drift across the southeast Sunday, winds
shift to be primarily from the southeast, and temperatures recover
to seasonable highs in the 70s-80s and lows in the 40s.

Hochstatter/NListemaa

&&

.AVIATION...
06Z Update...
Abundant low-level moisture will produce widespread lowered CIGs
and VSBYs through the TAF period with periods of SHRA/TSRA. IFR
CIGS have moved in with several hours of LIFR CIGs and VSBYs
possible, especially for ATL/AHN sites from approx 09Z-15Z after
which VSBYs to improve outside heavy precip and ATL/AHN sites
going to MVFR after 18Z, and MCN/CSG to go to VFR after 18Z
outside heavy precip. Widespread SHRA is expected over the next
24 hours but primary concentration of SHRA/TSRA will be from
18Z-02Z for CSG/MCN and 02Z-06Z at ATL/AHN sites with a frontal
system. Southeast winds between 5-12kts through 06Z, with winds
shifting out of northwest thereafter.

//ATL Confidence...06Z Update...
Medium on all elements.

Thiem

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          80  54  68  44 /  70  70  10   0
Atlanta         79  52  66  44 /  70  80  10   0
Blairsville     78  46  62  37 /  60  80   5   5
Cartersville    82  48  66  41 /  60  80   5   0
Columbus        81  54  70  45 /  80  60  10   0
Gainesville     79  53  65  44 /  70  80   5   0
Macon           83  56  73  44 /  80  80  20   0
Rome            82  49  67  42 /  70  80   0   0
Peachtree City  80  51  68  43 /  80  80  10   0
Vidalia         82  62  75  49 /  80  80  30   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flood Watch from 8 AM EDT this morning through Thursday morning
for the following zones: Baldwin...Bibb...Bleckley...
Chattahoochee...Crawford...Crisp...Dodge...Dooly...Emanuel...
Glascock...Greene...Hancock...Harris...Houston...Jasper...
Jefferson...Johnson...Jones...Lamar...Laurens...Macon...Marion...
Monroe...Montgomery...Morgan...Muscogee...Oglethorpe...Peach...
Pulaski...Putnam...Schley...Stewart...Sumter...Talbot...
Taliaferro...Taylor...Telfair...Toombs...Treutlen...Twiggs...
Upson...Warren...Washington...Webster...Wheeler...Wilcox...
Wilkes...Wilkinson.

&&

SHORT TERM...
AVIATION...Thiem
Hazardous weather outlook, Apr 5, 10:06 PM EDT, 5 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1006 PM EDT Tue Apr 5 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-070215-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1006 PM EDT Tue Apr 5 2022

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Several rounds of showers and scattered thunderstorms will move
through the area on Wednesday afternoon and evening into overnight.
Some storms may become strong to severe and capable of producing
damaging wind gusts and isolated large hail. A brief tornado or
two are possible. Localized flooding and flash flooding is
possible, especially in areas that received heavy rainfall on
Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.  Please relay any information about observed
severe weather to the NWS while following all local, state, and
CDC guidelines.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 9:16 PM EDTRiver Flood WarningFFCJones15 hr
Apr 5, 9:33 PM EDTRiver Flood WarningFFCJohnson, Washington, Wilkinson6 days
Apr 5, 10:25 PM EDTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs4 days
Apr 5, 11:36 PM EDTRiver Flood WarningFFCBartow4 hr
Apr 6, 2:42 AM EDTRiver Flood WarningFFCGwinnett6 hr
Apr 6, 5:21 AM EDTRiver Flood WarningFFCTaliaferro, Wilkes71 hr
Apr 6, 8:51 AM EDTRiver Flood WarningFFCTroup11 hr
Apr 6, 11:40 AM EDTRiver Flood WarningFFCJohnson, Laurens, Washington, Wilkinson7 days
Apr 6, 1:06 PM EDTSpecial Weather StatementFFCChattahoochee, Marion, Muscogee, Taylor39 min
Apr 6, 1:51 PM EDTSpecial Weather StatementFFCSchley, Sumter, Webster39 min
Apr 6, 2:31 PM EDTSpecial Weather StatementFFCCrawford, Peach29 min
Apr 6, 2:47 PM EDTSpecial Weather StatementFFCCarroll28 min
Apr 6, 2:51 PM EDTSpecial Weather StatementFFCSumter24 min
Apr 6, 3:01 PM EDTSpecial Weather StatementFFCPeach, Twiggs44 min
Apr 6, 3:01 PM EDTSevere Thunderstorm WarningFFCMarion, Schley, Sumter, Webster29 min
Apr 6, 3:06 PM EDTSpecial Weather StatementFFCDooly, Macon, Schley24 min
Apr 6, 3:13 PM EDTSpecial Weather StatementFFCCarroll, Douglas47 min
Apr 6, 3:17 PM EDTSevere Thunderstorm WarningFFCCrisp, Dooly, Sumter28 min
Apr 6, 3:20 PM EDTSpecial Weather StatementFFCWilkinson40 min
Apr 6, 3:27 PM EDTTornado WarningFFCCrisp, Sumter33 min
Apr 6, 3:30 PM EDTSevere Thunderstorm Warning Considerable damage threatFFCJohnson, Washington, Wilkinson45 min
Apr 6, 3:33 PM EDTSevere Thunderstorm WarningFFCBibb, Houston, Peach, Twiggs42 min
Apr 6, 3:55 PM EDTRiver Flood WarningFFCWashington, Wilkinson3 days
Apr 6, 3:58 PM EDTSevere Thunderstorm WarningFFCSumter47 min
Apr 6, 3:59 PM EDTSevere Thunderstorm Warning Considerable damage threatFFCCrisp, Dooly, Sumter, Wilcox46 min
Apr 6, 4:02 PM EDTTornado Warning Tornado observedFFCCrisp, Dooly, Wilcox29 min
Apr 6, 4:08 PM EDTSevere Thunderstorm WarningFFCBibb, Crawford, Monroe52 min
Apr 6, 4:16 PM EDTSevere Thunderstorm Warning Considerable damage threatFFCHouston, Twiggs, Wilkinson44 min
Apr 6, 4:17 PM EDTSevere Thunderstorm WarningFFCWashington43 min
Apr 6, 4:50 PM EDTSevere Thunderstorm WarningFFCHancock40 min
Apr 6, 4:52 PM EDTSevere Thunderstorm Warning Considerable damage threatFFCJasper, Jones, Putnam38 min
Apr 6, 5:51 PM EDTSpecial Weather StatementFFCTalbot24 min
Apr 6, 5:52 PM EDTSevere Thunderstorm WarningFFCDade23 min
Apr 6, 5:56 PM EDTSpecial Weather StatementFFCChattooga34 min
Apr 6, 6:15 PM EDTSpecial Weather StatementFFCDade30 min
Apr 6, 6:16 PM EDTFlash Flood WarningFFCBibb, Butts, Crawford, Houston, Lamar, Monroe and 4 more5 hr
Apr 6, 6:23 PM EDTSpecial Weather StatementFFCChattahoochee, Marion, Taylor52 min
Apr 6, 6:28 PM EDTFlash Flood WarningFFCHarris, Muscogee5 hr
Apr 6, 6:31 PM EDTSpecial Weather StatementFFCDade29 min
Apr 6, 6:41 PM EDTSpecial Weather StatementFFCCatoosa34 min
Apr 6, 6:51 PM EDTSpecial Weather StatementFFCWalker24 min
Apr 6, 6:53 PM EDTSpecial Weather StatementFFCMacon, Peach52 min
Apr 6, 6:57 PM EDTSevere Thunderstorm WarningFFCBibb, Houston, Peach, Twiggs28 min
Apr 6, 7:13 PM EDTSevere Thunderstorm WarningFFCHouston, Macon, Peach32 min
Apr 6, 7:17 PM EDTSpecial Weather StatementFFCChattooga, Walker, Whitfield28 min
Apr 6, 7:32 PM EDTSpecial Weather StatementFFCBleckley, Dodge, Laurens, Pulaski, Twiggs43 min
Apr 6, 7:44 PM EDTSpecial Weather StatementFFCMurray, Whitfield31 min
Apr 6, 7:46 PM EDTSpecial Weather StatementFFCFloyd29 min
Apr 6, 7:55 PM EDTTornado WarningFFCJohnson, Laurens, Treutlen35 min

Nearby

River Flood Warnings in Georgia, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.